Alert archive / Arkansas / Special Weather Statements in 2016

Special Weather Statement, NWS Shreveport, LA

May 31, 2016Hempstead County, Arkansas

NWS Shreveport, LA issued this special weather statement at May 31, 2016, 1:07 AM CDT for Hempstead County, Arkansas. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 31, 2016, 1:07 AM CDT (06:07 UTC)
Expired
May 31, 2016, 2:00 AM CDT
In force
53 min
Issued by
NWS Shreveport, LA

County Hempstead County, AR

The radar

The Shreveport radar (KSHV), 131 km from the middle of the area, began a volume at 06:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KBAD), launched 00:00Z, 6.1 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2016-05-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 635 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2016-05-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
635 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
1485 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
143 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted.

418 
WWUS84 KSHV 310607
SPSSHV

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
107 AM CDT TUE MAY 31 2016
 
ARZ059-060-070-071-310700-
MILLER AR-HEMPSTEAD AR-LITTLE RIVER AR-LAFAYETTE AR-
107 AM CDT TUE MAY 31 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL LAFAYETTE...
SOUTHEASTERN LITTLE RIVER...NORTHEASTERN MILLER AND SOUTHERN
HEMPSTEAD COUNTIES UNTIL 200 AM CDT...

AT 105 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
MANDEVILLE...OR 8 MILES NORTHEAST OF TEXARKANA...MOVING NORTHEAST AT
10 MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.
THIS STORM AND OTHERS NEARBY WILL BE PRODUCING RAINFALL AMOUNTS OF
ONE HALF TO ONE INCH PER HOUR DUE TO THEIR SLOW MOVEMENT.

LOCATIONS IMPACTED INCLUDE...
HOPE...FULTON...WASHINGTON...MCNAB...PATMOS...OAKHAVEN...HOMAN...
HERVEY AND RED BLUFF.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
MINOR FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3380 9368 3367 9357 3348 9349 3338 9388
      3363 9401
TIME...MOT...LOC 0605Z 230DEG 10KT 3350 9388 

$$

06

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this special weather statement went out at May 30, 11:33 PM CDT, 1 hour 34 minutes earlier.

Area forecast discussion, May 30, 11:33 PM CDT, 1 hour 34 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
1133 PM CDT MON MAY 30 2016

.AVIATION...
Cluster of showers and perhaps a few embedded thunderstorms were
affecting ktxk tonight, with the activity gradually moving to the
Northeast. Do not expect this precipitation activity to remain
there all night given its' slow Northeastward translation, but
additional development is not out of the question. Will therefore
hold on to -SHRA VCTS for several more hours. Otherwise, once the
showers finally dissipates/exits the region, another round of VFR
to IFR fog and MVFR to IFR CIGS will be possible overnight.

&&

.PREV DISCUSSION... /issued 923 PM CDT MON MAY 30 2016/

DISCUSSION...
outflow boundary bisecting area from ne half to sw half. leaving
in isold pops ne half given current isold activity which began to
diminish at sunset. leaving out pops sw half of area. 0z sounding
at kshv not impressive for convection either overnight. Expect
temps to fall to near current dewpoints mainly in the upper 60s, from
current temps mainly near the mid 70s attm./vii/.

PREV DISCUSSION... /issued 321 PM CDT MON MAY 30 2016/

DISCUSSION...
The cirrus continues to thin from the large morning MCS, but now
is being added to by a line of Thunderstorms along the old outflow
boundary from SW AR into N and central LA which is lifting to the
Northeast and well out of the CWA by tonight. There is also a bit
of new popcorn over NE TX near Lindale, Yantis and Mineola, but
overall trends may trickle out sooner than last night. However,
some additional heating this afternoon will allow this and other
areas to perhaps expand and cluster in the upper 80s. The upper
level shear axis is showing up well on the water vapor and is
over the heart of the area this mid afternoon moving East.

The overall pattern remains unsettle to our West and the
nocturnal boundary machine will linger as the next upper low is
over AZ and only moving East very slowly. It will weaken, but
lower heights over the TX coastal bend keep us in a favorable slot
for moisture off the Gulf with heating. Also the cool front will
take all week to get here by Sunday. Looks like June will be
wetter than average to start, but quite manageable. The higher
totals will be well to our SW looking at the WPC 5 and 7 day
outlooks. The SPC does well to keep a general Thunderstorm outlook
to start the week with abundant daytime heating to continue. /24/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  70  88  70  86 /  20  20  30  40
MLU  69  89  69  87 /  20  20  20  30
DEQ  66  84  67  82 /  20  30  50  70
TXK  67  87  68  82 /  20  30  40  60
ELD  67  89  66  84 /  20  30  30  40
TYR  69  86  69  83 /  10  20  40  70
GGG  67  87  68  84 /  10  20  40  60
LFK  67  87  68  85 /  10  20  20  50

&&

.SHV Watches/Warnings/Advisories...
AR...None.
LA...None.
OK...None.
TX...None.
&&

29/07/24
Hazardous weather outlook, May 30, 12:09 PM CDT, 12 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE SHREVEPORT LA
1209 PM CDT MON MAY 30 2016

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-311715-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO-
RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN-
GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP-
MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-
PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
1209 PM CDT MON MAY 30 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST AND SOUTHERN
ARKANSAS...FOR NORTHERN AND CENTRAL LOUISIANA...FOR DEEP EAST
AND NORTHEAST TEXAS AND SOUTHEAST OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

AN OUTFLOW BOUNDARY MARKS A COOL POOL OF AIR FROM OVERNIGHT RAIN
LYING OVER OKLAHOMA AND NORTHEAST TEXAS. DAYTIME HEATING WILL
FAVOR NEW DEVELOPMENT AHEAD OF THE BOUNDARY FROM ARKANSAS INTO
LOUISIANA. THE STRONGEST STORMS MAY PRODUCE GUSTY WINDS...SMALL
HAIL...HEAVY DOWNPOURS AND DANGEROUS CLOUD TO GROUND LIGHTNING.
IF THUNDER ROARS...MOVE INDOORS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

THUNDERSTORMS ARE POSSIBLE AREA WIDE FOR THE ENTIRE PERIOD OF
TIME. THE STRONGEST STORMS ARE EXPECTED MID TO LATE WEEK AHEAD OF
A COLD FRONT SLOWLY APPROACHING AND A STALLING UPPER LOW OVER THE
TEXAS COASTAL BEND. ONE TO THREE INCHES OF RAINFALL...WITH LOCALLY
HIGHER AMOUNTS...ARE POSSIBLE OVER EASTERN TEXAS. THIS MAY
INCREASE THE RISK FOR FLOODING IN SOME LOCATIONS WHERE RIVERS AND
LAKES HAVE REMAINED HIGH ALL SEASON.

.SPOTTER INFORMATION STATEMENT...

DUE TO THE ISOLATED NATURE OF ANY SEVERE WEATHER...SPOTTER
ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

24

In the hours before

Special weather statement, May 30, 8:29 PM CDT, 4 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
829 PM CDT MON MAY 30 2016

LAZ022-310215-
LA SALLE LA-
829 PM CDT MON MAY 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LA SALLE PARISH UNTIL
915 PM CDT...

AT 829 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
JENA...OR 21 MILES NORTHWEST OF LARTO. THIS STORM WAS NEARLY
STATIONARY.

BRIEF MODERATE RAINFALL...HALF INCH HAIL AND WINDS IN EXCESS OF 30
MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
JENA...MIDWAY AND NEBO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3151 9201 3163 9231 3188 9215 3187 9201
TIME...MOT...LOC 0129Z 219DEG 2KT 3163 9211

FB
Special weather statement, May 31, 1:07 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
107 AM CDT TUE MAY 31 2016

ARZ059-060-070-071-310700-
MILLER AR-HEMPSTEAD AR-LITTLE RIVER AR-LAFAYETTE AR-
107 AM CDT TUE MAY 31 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL LAFAYETTE...
SOUTHEASTERN LITTLE RIVER...NORTHEASTERN MILLER AND SOUTHERN
HEMPSTEAD COUNTIES UNTIL 200 AM CDT...

AT 105 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
MANDEVILLE...OR 8 MILES NORTHEAST OF TEXARKANA...MOVING NORTHEAST AT
10 MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.
THIS STORM AND OTHERS NEARBY WILL BE PRODUCING RAINFALL AMOUNTS OF
ONE HALF TO ONE INCH PER HOUR DUE TO THEIR SLOW MOVEMENT.

LOCATIONS IMPACTED INCLUDE...
HOPE...FULTON...WASHINGTON...MCNAB...PATMOS...OAKHAVEN...HOMAN...
HERVEY AND RED BLUFF.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
MINOR FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3380 9368 3367 9357 3348 9349 3338 9388
      3363 9401
TIME...MOT...LOC 0605Z 230DEG 10KT 3350 9388

06

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 11:19 PM CDTAreal Flood AdvisorySHVBowie, Cass116 min
May 31, 4:42 PM CDTSpecial Weather StatementSHVBowie63 min
May 31, 5:08 PM CDTSpecial Weather StatementSHVWood52 min
May 31, 5:28 PM CDTSevere Thunderstorm WarningSHVUpshur, Wood47 min
May 31, 5:44 PM CDTSpecial Weather StatementSHVBowie61 min
May 31, 6:20 PM CDTSpecial Weather StatementSHVSmith40 min
May 31, 6:30 PM CDTSpecial Weather StatementSHVSmith30 min
May 30, 8:29 PM CDTSpecial Weather StatementSHVLaSalle46 min
May 31, 4:28 PM CDTSpecial Weather StatementSHVHoward62 min
May 31, 5:14 PM CDTSpecial Weather StatementSHVLafayette61 min
May 31, 3:51 PM CDTSpecial Weather StatementSHVMcCurtain24 min
May 31, 4:35 PM CDTAreal Flood WarningSHVMcCurtain3 hr

Nearby

Special Weather Statements in Arkansas, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.